Alert archive / Nevada / Red Flag Warnings in 2019

Red Flag Warning 8, NWS Elko, NV

September 17, 2019

NWS Elko, NV issued this red flag warning at Sep 17, 2019, 2:09 PM PDT. It took effect at Sep 18, 2019, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 17, 2019, 2:09 PM PDT (21:09 UTC)
In effect from
Sep 18, 2019, 12:00 PM PDT
Expired
Sep 18, 2019, 8:00 PM PDT
In force
8 hr
Issued by
NWS Elko, NV

The text

As transmitted.

378 
WWUS85 KLKN 172109
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
209 PM PDT Tue Sep 17 2019

...Weather disturbance to bring gusty winds to parts of central
and eastern Nevada...

.Gusty winds and low relative humidity will bring critical fire
weather conditions to areas mainly south of US-50 in central and
east central Nevada Wednesday afternoon.

NVZ455-457-181515-
/O.NEW.KLKN.FW.W.0008.190918T1900Z-190919T0300Z/
White Pine County-
Northern Nye County/Lander and Eureka Counties South of Highway
50-
209 PM PDT Tue Sep 17 2019

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT WEDNESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455 AND 457...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 8 PM PDT Wednesday.

* Affected Area...Fire Weather Zone 455 White Pine County and 
  Fire Weather Zone 457 Northern Nye County/Lander and Eureka 
  Counties South of Highway 50.

* Winds...Southwest 15 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
287 
WWUS85 KLKN 181023
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
323 AM PDT Wed Sep 18 2019

...Weather disturbance to bring gusty winds to parts of central
and eastern Nevada...

.Gusty winds and low relative humidity will bring critical fire
weather conditions to areas mainly south of US-50 in central and
east central Nevada Wednesday afternoon.

NVZ455-457-190300-
/O.CON.KLKN.FW.W.0008.190918T1900Z-190919T0300Z/
White Pine County-
Northern Nye County/Lander and Eureka Counties South of Highway
50-
323 AM PDT Wed Sep 18 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 455 AND 457...

* Affected Area...Fire Weather Zone 455 White Pine County and 
  Fire Weather Zone 457 Northern Nye County/Lander and Eureka 
  Counties South of Highway 50.

* Winds...Southwest 10 to 20 mph with gusts up to 45 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
672 
WWUS85 KLKN 182203
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
303 PM PDT Wed Sep 18 2019

.Gusty winds and low relative humidity are expected to bring 
critical fire weather conditions to areas mainly south of US-50 in
central and east central Nevada for the next few hours.

NVZ455-457-190300-
/O.CON.KLKN.FW.W.0008.000000T0000Z-190919T0300Z/
White Pine County-
Northern Nye County/Lander and Eureka Counties South of Highway
50-
303 PM PDT Wed Sep 18 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455 AND 457...

* Affected Area...Fire Weather Zone 455 White Pine County and 
  Fire Weather Zone 457 Northern Nye County/Lander and Eureka 
  Counties South of Highway 50.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 17, 2:49 AM PDT, 11 hours 20 minutes earlier.

Area forecast discussion, Sep 17, 2:49 AM PDT, 11 hours 20 minutes before
Area Forecast Discussion
National Weather Service Elko NV
249 AM PDT Tue Sep 17 2019

.SYNOPSIS...Today will be cool with plenty of sunshine. Then
temperatures will warm back into the 70s on Wednesday as another
low pressure system bears down on the Silver State. This next
system will move through the state on Thursday, bringing more wind
and brief periods of showers as well as a little snow above 7500
feet.

&&

.SHORT TERM...Today through Wednesday evening. As a cold front
continues to move east this morning, winds just shut down at Wendover
after a post-frontal situation that sparked issuance of a Wind
Advisory. Winds turned northwest behind the front about 03z
last evening and continued strengthening through midnight. There
is good model agreement with the strength and movement of the next
low pressure area to affect the Great Basin. In the mean time,
there will be a couple of mostly-pleasant days ahead.

Today through tonight. This period should remain dry in between
upper lows. The low pressure trough that brought strong winds to
the LKN CWFA will swing northeast through the Dakotas. In
response, winds will quickly turn southwest ahead of the approach
of another upper low. This will inhibit a substantial fall in
temperatures. High temperatures will generally range from the 60s
to around 70 degrees. Low temperatures will generally range from
the mid 30s to the mid 40s.

Wednesday through Wednesday evening. The next upper low pressure
system will move from the Pacific and cross through California.
This system is on much the same track as the last, crossing the
northern part of the Sierras, thus not introducing a lot of
precipitation. Through Wednesday evening, the best potential for
light amounts of precipitation will be under the diffluent
portion of the incoming low feature leading the 95kt jet core,
near the Oregon and Idaho borders. High temperatures will be in
the 70s.

.LONG TERM...Wednesday Night through next Monday.
The next Pacific trough swings across the state Thursday with
numerous showers and embedded thunderstorms likely across the
north. Showers will be less numerous across the central part of
the state, but would expect some showers that accompanies the
front. Extensive cloud cover and diabatic cooling leads to lower
daytime temperatures with highs in the mid 50s north to upper 60s
at Tonopah. Some energy clips northeast Nevada into Friday night.

Transitory ridge moves across the region this weekend for
recovering temperatures and dry weather. Less certain for next
Monday as their are hints that another decent Pacific trough will
be approaching western Nevada.

&&

.AVIATION...VFR conditions expected all stations through this
evening with lighter winds.

Note: KBAM AMD NOT SKED due to missing clouds/cigs.

&&

.FIRE WEATHER...As one low pressure area exits and another one
approaches, winds will be relatively light today with cool daytime
temperatures. Winds will strengthen a bit on Wednesday and
Thursday. Relative humidity values will be near critical values
during the day south of U.S. 50 on Wednesday.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

92/88/90/92

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 6:39 PM PDTWind AdvisoryLKNElko8 hr

Nearby

Red Flag Warnings in Nevada, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.